MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175263010
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device problem code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that, during a ureteroscopy procedure, a perculfex plus ureteral stent was going to be used.During preparation, the physician found that the stent was fractured.Another of the same was used to successfully complete the procedure.No patient complications were reported.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device problem code a0401 captures the reportable event of stent shaft break.Block h11: the percuflex ureteral stent device was returned for analysis and underwent a thorough analysis.Visual analysis identified that the bladder coil was detached probably caused by the suture.The detached section was not returned.Based on the information available, it is possible to conclude that the problem of bladder coil was detached and one drainage hole deformed could be caused by operational factors.If the retrieval line gets entangled in the bladder coil and is removed using excess force, the stent could get detached during the preparation affecting the performance of the device.Also, there was evidence that the suture was removed since it was not returned.Probably the excess of force applied to remove the suture could have caused the detachment of the bladder coil and the deformation of the drainage hole.A conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19755454
Report Number2124215-2024-43517
Device Sequence Number9145378
Product Code FAD
UDI-Device Identifier08714729302032
UDI-Public08714729302032
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2025
Device Model NumberM006175263010
Device Catalogue Number175-263-01
Device Lot Number0030115419
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown